Jump to content
ACN Latitudes Forums
Bella1604

Please help; discouraged and sad

Recommended Posts

Hi all; new to PANDAS/PANS; I have six year old twins who were just diagnosed. Dr T is out practitioner and very difficult to get a hold of. We are on day 7 of azith and after having three phenomenal days, one of my children ( the one who is more sick) is almost back to his old ways. Aggression, defiance, some tics, etc. Is this "normal?" Is it herx or should I be concerned that the antibiotic has failed? I have the boys on probiotics as well; they were doing great on them prior to starting the antibiotics. They also have MTHFR. Feeling SO down. Those three days were bliss and that has all been ripped away now. :(

Share this post


Link to post
Share on other sites

What med are they on?

My experience Drs often start meds and then kids develop a fungal problem which i m o does not mean discontinue but continue the therepy ot increase the dose sometimes and treat the fungal problem.

Call, call , call. Call the office, call the service if they have one. A lot of families are still on vacation which would include docs or their staff. Most doctors want you to report the problem. Encountering a problem at this juncture does not mean you are sunk, really. It likely means they are progressing and need help. Many people have die off at this juncture. Die off can be treated with activated charcoal. Look in to it. We use it for a milliom maladies.

 

F W I W Examples of antifungals would be dyflucan, ketoconazole etc.

Look in to the activated charcoal as well.

Share this post


Link to post
Share on other sites

We have a diflucan RX. I just haven't picked it up yet. I increased their probiotics yesterday afternoon; today; he is happy and agreeable. This makes me happy but is this another sign that is was herx? I'll keep calling the doc office.

Share this post


Link to post
Share on other sites

Did you get in touch with his office staff? Mary and Paul seem to help when I get a hold of them.

Do you have any other info on triggers? We have been on a lot of different meds but my son has

a ton of infections and one abx would not do anything for him. It was many abx, plus valtrex, plus supps,

plus T&A removal.

 

Melmix

DS8 PANS/Lyme

Share this post


Link to post
Share on other sites

Sorry I have been MIA; school started (one child was successful, the other not so much). We are back on a negative swing after three days of good behavior. Dark circles under the eyes are back along with aggression and defiance. I will give him an Epsom salt bath and watch over the next day and if no improvement, start nagging Dr. T's office again. I found out that Mary is OOO until next week. From reading the previous posts, I think we are doing herx-like reactions, but am picking up the anti-fungal RX just in case.

 

Other triggers for my kids are salicylates and benzoates; we have been strict S1 Feingold for two years now so food diaries have helped. My children are also MTHFR homozygous so we are supplementing for that using supps from the MTHFR.org site. Slowing building those up. We also do probiotics without strep strains.

 

Also after reading other posts, am thinking I need to contact a Dr in CT that was referred for parasite testing. Does this ever really end?

 

What is T&A removal?

Share this post


Link to post
Share on other sites

T&A - tonsils and adenoids.

 

Please test for lyme and the coinfections as well. These can include bartonella, babesia, ehrlichina, anaplasma, mycoplasma, the rickettsias.

 

It does end, but only if you find the offending infection.

Share this post


Link to post
Share on other sites

Thanks. Kids haven't had tonsils or adenoids for years now. Tested negative for Lyme. Mycoplasma was bad and tested In a way that Dr T felt was PANS or PANDAS. I'll ask him to test for the others next week as we will want a follow up to see if our ABX are even making a dent. The kids seem to improve the most with the MTHFR meds. I feel so emotionally down today. My child who did horribly on the first day of school is weighing so heavily on my heart. He suffers so much. Thanks for letting me vent here; I literally can't anywhere else.

Share this post


Link to post
Share on other sites

That is a curious thing to say about probiotics, given antibiotics kill off beneficial gut bacteria and set you up for gut issues and possible C Diff. The standard for long term antibiotic use is a good quality probiotic a minimum of two hours before or two hours after antibiotics.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×